Generic placeholder image

Current Drug Safety

Editor-in-Chief

ISSN (Print): 1574-8863
ISSN (Online): 2212-3911

Venlafaxine and Risk of Upper Gastrointestinal Bleeding in Elderly Depression

Author(s): Lucio Ghio, Serena Puppo and Andrea Presta

Volume 7 , Issue 5 , 2012

Page: [389 - 390] Pages: 2

DOI: 10.2174/1574886311207050012

Price: $65

Abstract

In the past 10 years there has been an emphasis on the risk of upper gastrointestinal bleeding in patients taking SSRI antidepressants. Few studies have concurrently examined the possible risk of traditional antidepressants or atypical antidepressants such as venlafaxine, classified as a serotonin-norepinephrine reuptake inhibitor. In order to promote debate about possible risk of upper gastrointestinal bleeding in elderly patients taking antidepressants different from SSRIs, we report a case of venlafaxine-induced upper gastrointestinal bleeding in a 84 years old woman. Discussion about safer drugs and protective factors is provided.

Keywords: Antidepressant, adverse effect, elderly, prescribing practice, upper gastrointestinal bleeding, venlafaxine, depression, SSRI, SNRI, safety profile, elderly


Rights & Permissions Print Export Cite as
© 2022 Bentham Science Publishers | Privacy Policy